Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 111, NWS North Platte, NE

June 4, 2022Keith County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2022, 7:13 PM MDT for Keith County, Lincoln County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2022, 7:13 PM MDT (01:13 UTC)
Expired
Jun 4, 2022, 8:00 PM MDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Keith County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 4:15 PM MDTSevere Thunderstorm WatchSPC9 hr
Jun 4, 5:39 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2079 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:49 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 4, 5:49 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
649 PM CDT Sat Jun 4 2022

.SHORT TERM...(This evening through Sunday night)
Issued at 220 PM CDT Sat Jun 4 2022

Early afternoon satellite imagery continues to show a good amount of
sunshine across central and western Nebraska. However expect convective
trends will be on the upswing as we head into this evening as
instability pools along and ahead of a frontal boundary draped across
northern Nebraska. It will likely take until early this evening to
erode the cap and forcing is not very robust, but hodographs near the
front are nicely curved in the low levels, mid/upper lapse rates are
steep, and DCAPE values are elevated across southwest Nebraska.
Expected evolution of convection is for isolated/widely scattered
storms to form along the boundary which will generally be along/south of
highway 2, then grow upscale with coverage remaining scattered and
eventually cluster up and develop into a convective complex across
southeastern Nebraska early tonight. 40kts of 0-6 bulk shear looks
sufficient to support organized updrafts in some of the discrete storms
with significant CAPE in the hail growth zone to generate primary
severe threats of large hail and damaging wind from roughly 7PM until
around Midnight when convection slides off to our southeast and
consolidates. However will also have to monitor convective trends
upstream across SD as there are indications for an MCS to develop aided
by a bit of a low level jet and brush along the NE/SD border late
tonight/early Sunday morning with potential for hail/wind.

The cold pool associated with the MCS diving down into eastern Nebraska
will give a good push to the frontal boundary and drive southward into
Nebraska on Sunday as a dryline surges eastward during the afternoon. A
combination of interaction between the dryline, lingering frontal
boundary, and residual cold pool boundaries from earlier convection will
trigger thunderstorm development again late Sunday afternoon/evening.
The best instability will reside off to our southeast and support
development of another MCS across southeast Nebraska into Kansas Sunday
evening. However, an axis of unstable air will reside along the
lingering frontal boundary with enough boundary layer shear to support
at least widely scattered cells with good updrafts and a threat for
large hail and damaging winds. The convective threat Sunday evening
will be over by Midnight with lingering showers/thunder overnight
Sunday night.

.LONG TERM...(Monday through Saturday)
Issued at 220 PM CDT Sat Jun 4 2022

A good surge of jet energy will push through the low amplitude upper
ridge and work with the lingering frontal boundary draped across
western Nebraska to trigger another round of thunderstorms late Monday
afternoon and evening. One convective complex looks to develop late in
the day and move across western/southwestern Nebraska, while another
complex develops and moves across SD and into eastern Nebraska Monday
night. There looks to be enough overlap of good shear and limited
instability to support a marginal severe threat across western Nebraska
but the better threat will reside off to our southwest where synoptic
forcing is expected to be more robust.

Thereafter, ensemble guidance is in good agreement in keeping the quasi
zonal progressive flow regime across the nation with gradual
amplification of an eastern trof/western ridge through late next week.
Expect the net result will be cool temperatures and active weather with
a good chance for showers and thunderstorms continuing each day through
the middle of next week, followed by a trend toward warmer temperatures
and a bit less active weather heading into next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 648 PM CDT Sat Jun 4 2022

Thunderstorms will be the main aviation concern the next 24 hours.
Scattered thunderstorms continue southeast of a KLBF through KBBW
line and also west of KOGA. These thunderstorms will continue to
track southeast tonight. Additional showers and thunderstorms
Sunday, especially across north central NE. Included -SHRA at
KVTN 14Z-18Z. IFR to MVFR ceilings are also expected across north
central Nebraska including KVTN beginning after 06Z until 18Z,
with lifting ceilings to VFR during the afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Roberg
Hazardous weather outlook, Jun 4, 1:51 PM MDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
251 PM CDT Sat Jun 4 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-052000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
251 PM CDT Sat Jun 4 2022 /151 PM MDT Sat Jun 4 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are possible late this afternoon and evening across
portions of north central and western Nebraska. Some storms may
be strong to severe with the greatest threat for severe storms
generally south of Highway 2. Large hail and gusty winds are the
main severe threats along with localized heavy rainfall

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorm chances continue on Sunday and Monday. On Sunday,
there is slight risk for severe thunderstorms mainly along and
east of Highway 83. Some storms may be strong to severe with the
main hazards being large hail and damaging winds.

Near daily thunderstorm chances continue through Friday in the
afternoon and evening. Exact timing and location still remains
uncertain as well as severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 4, 6:34 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
634 PM MDT Sat Jun 4 2022

NEZ035-057-050115-
Arthur NE-Keith NE-
634 PM MDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of southwestern Arthur
and northwestern Keith Counties through 715 PM MDT...

At 634 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lemoyne, or 15 miles northwest of Ogallala, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lemoyne, Keystone, Kingsley Dam, Belmar, McKeag, Otter Creek
Campground and Lake View Campground.

This includes the following highways...
 Highway 61 between mile markers 95 and 116.
 Highway 92 between mile markers 125 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.

&&

LAT...LON 4121 10194 4141 10197 4150 10161 4118 10156
TIME...MOT...LOC 0034Z 273DEG 10KT 4133 10185

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Local storm report, Jun 4, 6:36 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT SAT JUN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             CURTIS                  40.63N 100.51W
06/04/2022  E2.50 INCH       FRONTIER           NE   PUBLIC

            REPORT RECEIVED VIA TWITTER.

&&

BROWN
Local storm report, Jun 4, 6:48 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT SAT JUN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             12 E WELLFLEET          40.75N 100.50W
06/04/2022  E2.00 INCH       LINCOLN            NE   PUBLIC

&&

ROBERG
Special weather statement, Jun 4, 6:57 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
757 PM CDT Sat Jun 4 2022

NEZ059-071-050130-
Frontier NE-Lincoln NE-
757 PM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of northern Frontier
and south central Lincoln Counties through 830 PM CDT...

At 757 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wellfleet, or 13 miles northwest of Curtis, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wellfleet, Maywood and Hansen Memorial Reserve State Wildlife
Management Area.

This includes Highway 83 between mile markers 49 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.

&&

LAT...LON 4072 10083 4085 10080 4083 10047 4063 10054
TIME...MOT...LOC 0057Z 283DEG 13KT 4077 10071

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 4, 6:59 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
659 PM MDT Sat Jun 4 2022

NEZ035-057-050115-
Arthur NE-Keith NE-
659 PM MDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of southeastern Arthur
and northeastern Keith Counties through 715 PM MDT...

At 659 PM MDT, Doppler radar was tracking a strong thunderstorm near
Keystone, or 15 miles northeast of Ogallala, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Broganville and Nevens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.

&&

LAT...LON 4118 10158 4137 10161 4140 10141 4117 10139
TIME...MOT...LOC 0059Z 266DEG 15KT 4129 10152

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 4, 7:09 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
809 PM CDT Sat Jun 4 2022

NEZ038-050145-
Custer NE-
809 PM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of east central Custer
County through 845 PM CDT...

At 809 PM CDT, Doppler radar was tracking a strong thunderstorm near
Broken Bow, moving southeast at 20 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Broken Bow, Berwyn and Weissert.

This includes the following highways...
 Highway 183 between mile markers 100 and 101.
 Highway 2 between mile markers 280 and 281, and between mile markers
284 and 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Nebraska.

&&

LAT...LON 4144 9968 4153 9963 4144 9937 4132 9950
TIME...MOT...LOC 0109Z 302DEG 18KT 4145 9960

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:01 PM MDTSpecial Weather StatementLBFKeith29 min
Jun 4, 6:19 PM MDTSpecial Weather StatementLBFCuster26 min
Jun 4, 6:25 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster50 min
Jun 4, 6:34 PM MDTSpecial Weather StatementLBFKeith41 min
Jun 4, 6:37 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier38 min
Jun 4, 6:57 PM MDTSpecial Weather StatementLBFFrontier33 min
Jun 4, 6:59 PM MDTSpecial Weather StatementLBFKeith16 min
Jun 4, 7:09 PM MDTSpecial Weather StatementLBFCuster36 min
Jun 4, 7:38 PM MDTSpecial Weather StatementLBFValley37 min
Jun 4, 8:00 PM MDTSevere Thunderstorm WarningLBFLincoln45 min
Jun 4, 9:00 PM MDTSpecial Weather StatementLBFLogan45 min
Jun 4, 11:03 PM MDTSpecial Weather StatementLBFGarfield42 min
Jun 5, 12:25 AM MDTSpecial Weather StatementLBFBrown35 min
Jun 5, 8:38 AM MDTSpecial Weather StatementLBFGarfield52 min
Jun 5, 10:42 AM MDTSpecial Weather StatementLBFSherman18 min
Jun 5, 10:43 AM MDTSpecial Weather StatementLBFRock17 min
Jun 5, 10:59 AM MDTSpecial Weather StatementLBFGarfield31 min
Jun 5, 11:01 AM MDTSpecial Weather StatementLBFHolt29 min
Jun 5, 12:10 PM MDTSpecial Weather StatementLBFSheridan35 min
Jun 5, 12:49 PM MDTSpecial Weather StatementLBFSheridan41 min
Jun 5, 12:59 PM MDTSevere Thunderstorm WarningLBFSheridan27 min
Jun 5, 1:09 PM MDTSpecial Weather StatementLBFSheridan21 min
Jun 5, 1:51 PM MDTSpecial Weather StatementLBFSheridan24 min
Jun 5, 2:29 PM MDTSpecial Weather StatementLBFSheridan46 min
Jun 5, 2:43 PM MDTSpecial Weather StatementLBFCherry47 min
Jun 5, 3:04 PM MDTSevere Thunderstorm WarningLBFCherry56 min
Jun 5, 3:38 PM MDTSpecial Weather StatementLBFSheridan37 min
Jun 5, 3:50 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Hooker40 min
Jun 5, 4:03 PM MDTSevere Thunderstorm WarningLBFCuster57 min
Jun 5, 4:08 PM MDTSpecial Weather StatementLBFThomas37 min
Jun 5, 4:19 PM MDTSpecial Weather StatementLBFDeuel26 min
Jun 5, 4:29 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas46 min
Jun 5, 4:33 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas57 min
Jun 5, 4:46 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster59 min
Jun 5, 4:52 PM MDTAreal Flood AdvisoryLBFCuster109 min
Jun 5, 4:56 PM MDTSpecial Weather StatementLBFKeith49 min
Jun 5, 4:59 PM MDTSpecial Weather StatementLBFChase46 min
Jun 5, 5:04 PM MDTSevere Thunderstorm WarningLBFCuster41 min
Jun 5, 5:13 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, McPherson, Thomas47 min
Jun 5, 5:27 PM MDTSpecial Weather StatementLBFFrontier48 min
Jun 5, 5:42 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln63 min
Jun 5, 5:45 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster60 min
Jun 5, 5:58 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.